Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 10, 2006, 9:25 AM CDT for Robertson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2006, 9:25 AM CDT (14:25 UTC)
- Expired
- Oct 10, 2006, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 9:43 AM CDT | FLASH FLOOD | Calvert, TX | STREET FLOODING IN CALVERT |
| Oct 10, 9:56 AM CDT | FLASH FLOOD | 5 Ese Franklin, TX | FM 1644 BETWEEN CALVERT AND FRANKLIN CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 101429 FFWFWD TXC395-101730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 925 AM CDT TUE OCT 10 2006 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1230 PM CDT * AT 924 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN ROBERTSON COUNTY. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT LOCATIONS NEAR AND NORTH OF HIGHWAY 79...INCLUDING HEARNE AND FRANKLIN. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3077 9667 3099 9627 3130 9637 3111 9679 $$
2 follow-up statements
000 WGUS74 KFWD 101528 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1028 AM CDT TUE OCT 10 2006 TXC395-101730- ROBERTSON TX- 1028 AM CDT TUE OCT 10 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR ROBERTSON COUNTY... AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF ROBERTSON COUNTY. THE HEAVIEST RAIN IS MOVING ACROSS THE EASTERN PART OF ROBERTSON COUNTY AND WILL CONTINUE TO MOVE EAST AND OUT OF THE COUNTY. THE HEAVY RAIN WILL BEGIN TO TAPER OFF AROUND 11 AM...BUT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE COUNTY. THIS AMOUNT OF RAINFALL HAS CAUSED QUITE A BIT OF FLOODING IN THE CALVERT AND FRANKLIN AREAS. SEVERAL REPORTS OF CLOSED ROADS AND STREET FLOODING HAVE BEEN RECEIVED. IT WILL TAKE ONE TO TWO HOURS AFTER THE RAINFALL HAS ENDED FOR THE THREAT OF FLASH FLOODING TO CEASE. A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE ON FOOT. LAT...LON 3077 9667 3099 9627 3130 9637 3111 9679 $$ 92
000 WGUS74 KFWD 101730 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1228 PM CDT TUE OCT 10 2006 TXC395-101738- ROBERTSON TX- 1228 PM CDT TUE OCT 10 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR ROBERTSON COUNTY... THE HEAVY RAIN HAS ENDED ACROSS ROBERTSON COUNTY AS IT HAS PUSHED OFF TO THE EAST...AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LIGHT TO MODERATE RAIN CONTINUES ACROSS THE AREA. HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS... STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THIS AREA THROUGH 2 PM. NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. LAT...LON 3077 9667 3099 9627 3130 9637 3111 9679 $$ 92
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 7:01 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 10, 7:01 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 701 AM CDT TUE OCT 10 2006 .12Z AVIATION UPDATE...LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING THROUGH NORTH TEXAS THIS MORNING...WITH ADDITIONAL PRECIP EXPECTED THROUGHOUT THE MORNING INTO EARLY AFTN. LOWEST LEVELS OF ATMOSPHERE QUICKLY SATURATING THIS MORNING WITH MVFR CIGS/PRECIP OVERSPREADING THE AREA. UPPER TROF IS MOVING THROUGH THE TX/OK PANHANDLES AND WILL CONTINUE TO RACE OFF TO THE NORTHEAST LATER TODAY...EVENTUALLY SHUTTING DOWN PRECIP OVER NORTH TEXAS. FOR THE TAFS...WILL HAVE PREVAILING RA WX GROUP WITH MVFR CIGS AREAWIDE AND WILL SHOW TEMPO FOR TSRA THROUGH MOST OF THE MORNING ALL SITES. STILL UNCERTAIN AS TO WHAT HAPPENS LATER THIS AFTN...BUT THINKING IS THAT MAIN SHOW WILL BE THROUGH THE MORNING...SO WILL HAVE IMPROVING CONDITIONS BY 21Z. THIS MAY NEED TO BE ADJUSTED IF ADDITIONAL DEVELOPMENT OCCURS TO THE WEST. VFR CONDS SHOULD RETURN THIS EVENING AS PRECIP ENDS AND DRYING COMMENCES. 91/DUNN && .PREV DISCUSSION... /ISSUED 325 AM CDT TUE OCT 10 2006/ RAIN AND THUNDERSTORMS WILL MOVE INTO NORTH TEXAS FROM THE WEST TODAY AS A MID LEVEL TROUGH CURRENTLY OVER NEW MEXICO OPENS UP AND LIFTS NORTHEAST. THE SYSTEM WILL BE RATHER PROGRESSIVE AND MOISTURE WILL BE SUFFICIENT BUT NOT OVERLY ABUNDANT SO RAINFALL AMOUNTS WILL NOT BE EXCESSIVE. THE BEST CHANCE OF BRIEF HEAVY RAIN AND ISOLATED SEVERE STORMS WILL BE ACROSS THE SOUTHERN HALF OF NORTH TEXAS NEAR A AHEAD OF A SOUTHWARD MOVING COLD FRONT. ALTHOUGH CLOUD COVER WILL LIMIT DESTABILIZATION...INCREASING LOW LEVEL MOISTURE AND FAVORABLE VERTICAL WIND SHEAR PROFILES MAY BE ENOUGH FOR SUPERCELL FORMATION...ESPECIALLY IN THE SOUTH. RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST TONIGHT AS THE MID LEVEL TROUGH MOVES INTO THE UPPER MISSISSIPPI VALLEY AND DRY/SUBSIDENT AIR MOVES INTO THE REGION. WEDNESDAY WILL BE DRY AND WITH A BRIEF WARMUP BEFORE THE NEXT COLD FRONT ENTERS NORTH TEXAS THURSDAY MORNING. THE PASSAGE OF THE FRONT WILL BRING MUCH COOLER TEMPERATURES ALONG WITH A CHANCE FOR SHOWERS. ANOTHER TROUGH WILL DEVELOP IN THE WEST ON FRIDAY AND LIFT NORTHEAST ACROSS THE REGION FRIDAY NIGHT THROUGH SUNDAY. THIS SYSTEM WILL BRING ANOTHER CHANCE OF RAIN AND THUNDERSTORMS TO NORTH TEXAS. FOR NOW WILL KEEP POPS ON THE LOW SIDE (40 PERCENT OR LESS) DUE TO TIMING UNCERTAINTIES. && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 AM TUESDAY FOR TXZ156-TXZ157-TXZ158- TXZ159-TXZ160. TORNADO WATCH UNTIL 2 PM TUESDAY FOR TXZ147-TXZ148-TXZ161-TXZ162- TXZ174-TXZ175. && 79
Hazardous weather outlook, Oct 10, 4:05 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 405 AM CDT TUE OCT 10 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 405 AM CDT TUE OCT 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY MAINLY SOUTH OF A COMANCHE TO FORT WORTH TO SULPHUR SPRINGS LINE AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE SOUTHERN PLAINS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS MOST OF NORTH TEXAS THIS MORNING THROUGH THE AFTERNOON. WHILE INSTABILITY WILL BE LIMITED BY EXTENSIVE CLOUD COVER AND ONGOING PRECIPITATION...SUFFICIENT WIND SHEAR WILL SUPPORT ISOLATED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE THREAT WILL PERSIST INTO THE AFTERNOON BEFORE SHIFTING OFF TO THE EAST BY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG DISTURBANCE IS EXPECTED TO CROSS THE SOUTHERN PLAINS THIS WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTH TEXAS ON SATURDAY AND SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS MORNING AND AFTERNOON MAINLY ACROSS SOUTHERN PORTIONS OF NORTH TEXAS WHERE THE SEVERE THREAT IS GREATEST. DUNN
In the hours before
Special weather statement, Oct 10, 4:54 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 454 AM CDT TUE OCT 10 2006 TXZ142-101100- MILLS- 454 AM CDT TUE OCT 10 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... MILLS COUNTY AT 454 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR LAKE BROWNWOOD TO MASON...MOVING EAST AT 40 MPH. THESE STORMS WILL MOVE ACROSS MILLS COUNTY DURING THE NEXT HOUR. CITIES IN THE PATH OF THESE STORMS INCLUDE GOLDTHWAITE AND MULLIN. VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3169 9936 3098 9906 3142 9826 3173 9849 DUNN
Special weather statement, Oct 10, 5:30 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CDT TUE OCT 10 2006 TXZ156-101130- LAMPASAS- 530 AM CDT TUE OCT 10 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... LAMPASAS COUNTY AT 530 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SAN SABA...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS AND LOMETA. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IF THIS STORM CONTINUES ON ITS PRESENT COURSE AND INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR LAMPASAS COUNTY. LAT...LON 3125 9854 3103 9847 3105 9807 3143 9819 92
Special weather statement, Oct 10, 6:16 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 616 AM CDT TUE OCT 10 2006 TXZ156-101145- LAMPASAS- 616 AM CDT TUE OCT 10 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN LAMPASAS COUNTY AT 616 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IF THIS STORM INTENSIFIES ANY FURTHER...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR LAMPASAS COUNTY. LAT...LON 3117 9849 3103 9847 3107 9792 3126 9804 92
Special weather statement, Oct 10, 7:49 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 749 AM CDT TUE OCT 10 2006 TXZ175-101315- ROBERTSON- 749 AM CDT TUE OCT 10 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN ROBERTSON COUNTY AT 749 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HEARNE...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE WHEELOCK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3085 9664 3070 9652 3099 9627 3110 9628 92
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:54 AM CDT | Special Weather Statement | FWD | Mills, San Saba | 66 min |
| Oct 10, 5:30 AM CDT | Special Weather Statement | FWD | Lampasas | 60 min |
| Oct 10, 6:16 AM CDT | Special Weather Statement | FWD | Lampasas | 29 min |
| Oct 10, 7:49 AM CDT | Special Weather Statement | FWD | Robertson | 26 min |
| Oct 10, 8:48 AM CDT | Flash Flood Warning | FWD | Ellis | 117 min |
| Oct 10, 8:54 AM CDT | Flash Flood Warning | FWD | Dallas | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.